MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366592
Medical Device Problem Code Capturing Problem (2891)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd microtainer® contact-activated lancet the protective cap comes off letting needle/blade exposed- clean needle stick/injury the following information was provided by the initial reporter.The customer stated: "the cap was found to be already separated during inspection.".
 
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples, but 2 photos were provided by the customer for investigation.The photos were reviewed and the indicated failure mode for broken cap with the incident lot was observed.Additionally, retention samples from bd inventory were evaluated by visual examination and the issue of broken cap was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality non-conformances during manufacturing of the product.This complaint has been confirmed for the indicated failure mode broken cap.H3 other text : see h.10.
 
Event or Problem Description
It was reported when using the bd microtainer® contact-activated lancet the protective cap comes off letting needle/blade exposed- clean needle stick/injury.The following information was provided by the initial reporter.The customer stated: "the cap was found to be already separated during inspection.".

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13119149
Report Number2243072-2021-03007
Device Sequence Number4998534
Product Code FMK
UDI-Device Identifier50382903665926
UDI-Public50382903665926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Catalogue Number366592
Device Lot NumberB9M18A1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown